Alert archive / Oklahoma / Wind Advisories in 2023

Wind Advisory 10, NWS Tulsa, OK

April 3, 20239 counties in Oklahoma

NWS Tulsa, OK issued this wind advisory at Apr 3, 2023, 2:22 PM CDT for 9 counties in Oklahoma. It took effect at Apr 4, 2023, 12:00 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 2:22 PM CDT (19:22 UTC)
In effect from
Apr 4, 2023, 12:00 PM CDT
Expired
Apr 5, 2023, 1:00 AM CDT
In force
13 hr
Issued by
NWS Tulsa, OK

Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 399 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-405 J/kg
Mixed-layer LCL
1151 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
399 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

307 
WWUS74 KTSA 031922
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
222 PM CDT Mon Apr 3 2023

OKZ054>056-059>061-064-040930-
/O.NEW.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, and Sapulpa
222 PM CDT Mon Apr 3 2023

...WIND ADVISORY IN EFFECT FROM NOON TUESDAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to near 50 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers 
  and Creek Counties.

* WHEN...From noon Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
3 follow-up statements
375 
WWUS74 KTSA 040839
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
339 AM CDT Tue Apr 4 2023

OKZ057-058-062-041645-
/O.EXA.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/
Craig-Ottawa-Mayes-
Including the cities of Vinita, Miami, and Pryor
339 AM CDT Tue Apr 4 2023

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Craig, Ottawa and Mayes Counties.

* WHEN...From noon Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

OKZ054>056-059>061-064-041645-
/O.CON.KTSA.WI.Y.0010.230404T1700Z-230405T0600Z/
Osage-Washington OK-Nowata-Pawnee-Tulsa-Rogers-Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Pawnee, 
Tulsa, Claremore, and Sapulpa
339 AM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 1 AM CDT
WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to around 45 mph 
  expected.

* WHERE...Osage, Washington OK, Nowata, Pawnee, Tulsa, Rogers 
  and Creek Counties.

* WHEN...From noon Tuesday to 1 AM CDT Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
096 
WWUS74 KTSA 041829
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
129 PM CDT Tue Apr 4 2023

OKZ054>062-064-050600-
/O.CON.KTSA.WI.Y.0010.000000T0000Z-230405T0600Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, and Sapulpa
129 PM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to 45 mph 
  expected.

* WHERE...Osage, Washington, Nowata, Pawnee, Tulsa, Rogers 
  and Creek Counties.

* WHEN...Through 1 AM CDT Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
539 
WWUS74 KTSA 050026
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
726 PM CDT Tue Apr 4 2023

OKZ054>062-064-050600-
/O.CON.KTSA.WI.Y.0010.000000T0000Z-230405T0600Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Creek-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, and Sapulpa
726 PM CDT Tue Apr 4 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT WEDNESDAY...

* WHAT...South winds 20 to 25 mph with gusts up to 45 mph.

* WHERE...Osage, Washington OK, Nowata, Craig, Ottawa, Pawnee, 
  Tulsa, Rogers, Mayes and Creek Counties.

* WHEN...Until 1 AM CDT Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Apr 3, 12:22 PM CDT, 2 hours earlier.

Area forecast discussion, Apr 3, 12:22 PM CDT, 2 hours before
Area Forecast Discussion
National Weather Service Tulsa OK
1222 PM CDT Mon Apr 3 2023

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1045 AM CDT Mon Apr 3 2023

Shallow moist layer shown on 12z OUN/FWD soundings mixing quickly
this morning as low ceilings quickly dissipate. The result will
be mostly sunny skies and falling dew points and a corridor of RH
values into 20-25% range covering much of eastern OK. Still
appears that wind speeds will stay below critical levels as sfc
gradient is weaker today. Potential for grassland fire spread
remains fairly high however with temperatures warming well into
the 80s and aforementioned very low RH values. A few minor changes
were made to the forecast temps/dew points this afternoon, and
existing Fire Danger Statement captures expected scenario well.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 302 AM CDT Mon Apr 3 2023

Strong upper storm system will shift into the central Plains on
Tuesday with both fire weather and severe weather concerns.  A few
isolated severe storms could develop in the warm sector across SE
OK/NW AR by late afternoon or early evening. If storms develop,
instability/shear profiles support the potential for supercells
with all hazards possible.

A few models suggest dry line will move into western sections of
Osage/Pawnee and possibly Creek counties Tuesday afternoon with
critical fire weather conditions developing west of the dry line.
Given some uncertainties regarding how far east boundary makes it,
for now will continue with the current fire weather watch.

Also still some uncertainty regarding the overall severe weather
coverage Tuesday night as the cold front tries to overtake the dry
line. Model QPF remains fairly modest, indicating convection may
be less robust. The stronger synoptic forcing is also lifting
northeast of the area by this time. With that said, however, a
broken line/clusters of strong to severe storms will still be
possible during the overnight hours before storms shift southeast
of the CWA by 12Z Wednesday.

Significantly cooler conditions expected behind the cold front
Wednesday. The cool weather will likely continue through the
remainder of the work week as surface ridge persist over the
region. A few showers will be possible across far southeast
Oklahoma Friday/Saturday, but rainfall amounts will be light at
best. Another front progged to move into area late weekend/early
next week with another chance for scattered precipitation.

&&

.AVIATION...
(18Z TAFS)
Issued at 1219 PM CDT Mon Apr 3 2023

VFR conditions with south winds gusting near 25 knots at times
will continue through much of the evening, with at least a
temporary reprieve from gusts for several hours after 00z. Later
tonight MVFR ceilings will likely begin spreading north at least
across eastern OK by 10-12z, and potentially into W AR. LLWS
included at all sites overnight and early Tuesday morning. with
sfc winds increasing late tonight and especially after 12z. Any
MVFR ceilings should improve after 15z.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   86  65  83  44 /   0   0  10  40
FSM   86  66  83  55 /  10  10  40  80
MLC   85  66  81  49 /  20  10  30  50
BVO   87  61  84  40 /   0   0  10  30
FYV   83  64  82  50 /   0  10  40  80
BYV   83  65  81  52 /   0  10  40  80
MKO   85  66  81  47 /  10   0  20  50
MIO   84  65  80  44 /   0   0  20  60
F10   86  65  82  45 /  10   0  20  40
HHW   85  65  80  53 /  20  10  30  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday afternoon through Tuesday
     evening for OKZ054-055-059-060-064.

AR...None.
&&

SHORT TERM...14
LONG TERM....12
AVIATION...14
Hazardous weather outlook, Apr 3, 1:03 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
103 PM CDT Mon Apr 3 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-041030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
103 PM CDT Mon Apr 3 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Very Limited.
	AREA...Southeast Oklahoma.
	ONSET...Late Afternoon.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Along and West of Highway 75.
	ONSET...Ongoing.

DISCUSSION...
Unseasonably warm and windy weather will create elevated to near
critical fire weather conditions this afternoon. Humidities are
forecast to fall into the 20 to 30 percent range along and west of
U.S. Highway 75 with the potential for high grassland fire spread
rates. Any fires should be avoided.

There is a very limited chance for an isolated thunderstorm by
late afternoon or early evening across portions of southeast
Oklahoma along an approaching dry line. Any storm that develops
would have the potential to become severe with large hail and
damaging winds.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Severe Thunderstorm Potential...Very High Fire Weather Potential...
		  High Wind Potential.
WEDNESDAY...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.

EXTENDED DISCUSSION...
Tuesday remains an active weather day. Fire weather concerns may
become critical across western portions of Osage and Pawnee
counties and possibly Creek county which will be nearest the
dryline corridor and corresponding zone of lower humidity values.
A fire weather watch remains in effect for those areas.

Scattered storms will be possible by Tuesday afternoon primarily
from southeast Oklahoma through western Arkansas and pose a risk
of severe weather. Storms become more likely Tuesday evening
through overnight as a cold front sweeps eastward. Scattered
strong to severe storms are likely along and in advance of the
cold front with all severe weather hazards possible.

Gusty winds continue on Wednesday with continued fire weather concerns.
A quieter weather pattern appears more likely for late week with
cooler conditions.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Fire fighting personnel may require extra resources across portions
of northeast Oklahoma Tuesday afternoon and evening, especially
west of U.S. Highway 75. Severe weather is likely over portions
of the area Tuesday and Tuesday night with all hazards possible.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:57 PM CDTSpecial Weather StatementTSAHaskell48 min
Apr 2, 8:26 PM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore64 min
Apr 2, 8:28 PM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore62 min
Apr 3, 2:19 PM CDTRed Flag WarningTSACreek, Pawnee, Washington29 hr

Nearby

Wind Advisories in Oklahoma, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.